Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2005, 3:15 PM CST for Val Verde County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 3:15 PM CST (21:15 UTC)
- Expired
- Mar 26, 2005, 4:15 PM CST
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 262115 SVREWX TXC465-262215- /O.NEW.KEWX.SV.W.0053.050326T2115Z-050326T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 415 PM CST * AT 313 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR COMSTOCK...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DEL RIO. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2978 10121 2959 10126 2927 10082 2969 10073 $$
3 follow-up statements
000 WWUS54 KEWX 262117 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CST SAT MAR 26 2005 TXC465-262215- /O.CON.KEWX.SV.W.0053.000000T0000Z-050326T2215Z/ VAL VERDE TX- 317 PM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR VAL VERDE COUNTY... AT 313 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COMSTOCK...MOVING EAST AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2978 10121 2959 10126 2927 10082 2969 10073 $$
000 WWUS54 KEWX 262133 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CST SAT MAR 26 2005 TXC465-262215- /O.CON.KEWX.SV.W.0053.000000T0000Z-050326T2215Z/ VAL VERDE TX- 332 PM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR VAL VERDE COUNTY... AT 330 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF COMSTOCK...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE ACROSS HIGHWAYS 277 AND 377 5 TO 10 MILES NORTH OF DEL RIO AROUND 345 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2978 10121 2959 10126 2927 10082 2969 10073 $$
000 WWUS54 KEWX 262148 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 PM CST SAT MAR 26 2005 TXC465-262215- /O.CON.KEWX.SV.W.0053.000000T0000Z-050326T2215Z/ VAL VERDE TX- 349 PM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR VAL VERDE COUNTY... AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 17 MILES NORTH OF DEL RIO...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2978 10121 2959 10126 2927 10082 2969 10073 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:03 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 26, 3:03 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CST SAT MAR 26 2005 .DISCUSSION... THIS AFTERNOON A BAND OF ISOLATED SHOWERS AND THUNDERSTORMS EXTENDED FROM COTULLA NORTHEASTWARD TO TAYLOR MOVING EAST AND WEAKENING RAPIDLY. THIS ACTIVITY WAS OCCURRING ALONG AN OUTFLOW BOUNDARY. THE ACTUAL COLD FRONT HAD DROPPED SOUTHWARD TO NEAR AN EAGLE PASS...COTULLA...VICTORIA LINE. A SECONDARY SURGE OF COOL AIR WILL MOVE SOUTHWARD ACROSS THE CWFA ON SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS THE EDWARDS PLATEAU AND TRANS PECOS REGION THIS AFTERNOON AS A VORT MAX ROTATES AROUND THE UPPER LOW LOCATED OVER NEW MEXICO. THIS IS ELEVATED CONVECTION...SO WITH COLDER AIR ALOFT...HAIL IS POSSIBLE ALONG WITH GUSTY WINDS AS THESE STORMS WORK EAST ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS EVENING. SUNDAY WILL BE COOL...BREEZY AND DRY WITH THE PASSAGE OF THE UPPER TROF AXIS. TEMPERATURES SUNDAY NIGHT/MONDAY MORNING WILL DROP INTO THE MID 30S ACROSS PARTS OF THE HILL COUNTRY. AS THE UPPER LEVEL LOW DEEPENS OVER THE EASTERN U.S. RIDGING WILL DEVELOP ACROSS TEXAS MONDAY AND TUESDAY ALLOWING FOR A WARMUP. ANOTHER UPPER TROF WILL SWING ACROSS THE CENTRAL PLAINS ON WEDNESDAY FOLLOWED BY A HIGHER AMPLITUDE TROF ON THURSDAY. THIS SECOND UPPER TROF WILL DRIVE ANOTHER FRONT ACROSS TEXAS ON THURSDAY. THIS FROPA WILL BE DRY DUE TO THE LACK OF GULF MOISTURE. THE DRY PATTERN IS EXPECTED TO CONTINUE INTO THE WEEKEND AS UPPER LEVEL RIDGING STRENGTHENS ACROSS TEXAS && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 48 64 47 77 / 20 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 47 65 40 76 / 20 10 0 0 DEL RIO INTL AIRPORT 52 71 45 82 / 10 0 0 0 SAN ANTONIO INTL AIRPORT 48 67 43 77 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/04
Hazardous weather outlook, Mar 26, 6:58 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CST SAT MAR 26 2005 TXZ171>173-183>194-202>209-217>225-228-271200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 658 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE HILL COUNTRY ALONG WITH THE NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION AND PORTIONS OF SOUTH CENTRAL TEXAS ALONG THE ESCARPMENT UNTIL 2PM THIS SATURDAY AFTERNOON. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY AND ADJACENT COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Mar 26, 10:13 AM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 AM CST SAT MAR 26 2005 TXZ184-202-261630- EDWARDS-KINNEY- 1013 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR EDWARDS AND KINNEY COUNTIES... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS AND KINNEY COUNTIES COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF EDWARDS AND KINNEY COUNTIES.
Local storm report, Mar 26, 10:18 AM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HAIL 8 SSW FREDERICKSBURG 30.16N 98.92W
03/26/2005 0.75 INCH GILLESPIE TX LAW ENFORCEMENT
&&
PMSpecial weather statement, Mar 26, 10:56 AM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1056 AM CST SAT MAR 26 2005 TXZ185-261712- REAL- 1056 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR REAL COUNTY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR REAL COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF REAL COUNTY.
Special weather statement, Mar 26, 11:46 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 AM CST SAT MAR 26 2005 TXZ171-186-188-261803- GILLESPIE-KERR-LLANO- 1146 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR KERR...LLANO AND GILLESPIE COUNTIES... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KERR...LLANO AND GILLESPIE COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF THE COUNTIES.
Special weather statement, Mar 26, 12:35 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1235 PM CST SAT MAR 26 2005 TXZ172-173-187-189-190-204-261852- BANDERA-BLANCO-BURNET-KENDALL-MEDINA-WILLIAMSON- 1235 PM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH. A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG THE I-35 CORRIDOR MOVING EASTWARD.
Local storm report, Mar 26, 12:46 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 NW SAN ANTONIO 29.51N 98.56W
03/26/2005 0.75 INCH BEXAR TX PUBLIC
HAIL FROM PEA TO PENNY SIZE AT LOOP 410 AND BANDERA ROAD
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:26 PM CST | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| Mar 25, 7:47 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 58 min |
| Mar 25, 7:56 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 64 min |
| Mar 25, 8:40 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Hays, Travis | 65 min |
| Mar 25, 9:40 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 65 min |
| Mar 25, 9:41 PM CST | Tornado Warning | EWX | Travis | 34 min |
| Mar 25, 9:57 PM CST | Tornado Warning | EWX | Bastrop | 33 min |
| Mar 26, 6:04 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 56 min |
| Mar 26, 6:53 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Mar 26, 9:51 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.